Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

I have chronic insomnia . I have had it to

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2339 Questions
Question
I have chronic insomnia. I have had it to some degree all my life, but it has gotten worse this last year. I am 69 years old and had three major orthopaedic surgeries in 2015 & 2016. While that was going on they had me on narcotics and I went through hell getting off of them. I have been off narcotics since 1-10-17. I take ibuprophen for pain (800 mg TID) and levothyroxin for low thyroid. I feel like I have a chemical imbalance in my brain. I neither fall asleep or stay asleep. I run on 2 to 4 hours of sleep a day and am feeling very run down. What might be something I could take to start getting some sleep so I can feel better. I am one of the odd ones who is wired by antihystamines. They act like caffiene in my system.
Posted Sat, 2 Dec 2017 in Mental Health
 
 
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
I will suggest you low dose Quetiapine

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I am sorry that you are having insomnia and other problems and there is limited response to all previously tried medications.

Having said this it is important to state that no two individuals are similar and you may have a response to medicine for which sleep is off indication. One such molecule is quetiapine which I found very velpful in number of individuals with atypical response. I often use 25 mg to start with and increase to 50 mg if necessary.

I request you to discuss possibility of quetiapine prescription with your doctor.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor